As your period comes nearer, you can find yourself a little cranky or emotional. Not every woman can get away with premenstrual mood swings. The mood swings experienced while you are on birth control pill is quite similar to what you experience during menstruation.
Why do you observe the emotional side effects of the birth control pill? This blog helps you understand how your body can have an impact due to the birth control pill.
How do hormonal contraceptives work?
Birth control pill contains estrogen and progestin components which makes hormonal changes in the body. As a result, the cervix of the woman gets thicken, creating hurdles in the path of sperm. Since the travel path of sperms is disturbed and hurdled, the woman successfully prevents unwanted pregnancy.
The woman has to take the birth control pill from the last day of her period for consecutive 21 days. During this, the woman may experience side effects such as:
- Mood swings
- Breast tenderness.
- Weight gain
How does the birth control pill trigger emotional up-downs in the body?
Most women who have had birth control pill reported experiencing anxiety issues. The hormonal changes made by the medications cause birth control mood side effects,
In a typical menstrual cycle of 28 days, the level of estrogen gets maximum around the 14th day. Women are likely to be found stable during this time. However, due to the interference of birth control drugs and hormonal changes made by the medication plunge the estrogen and progestin levels during the final week. And hence, the emotional changes are observed.
If you wondering does birth control pill makes you moody? The answer is yes, however, only for a temporary period. Studies suggest women who took birth control pills such as Plan B, Yasmin, Ovral G on a regular basis in the recent survey, went through mood swings. The changes included:
- Crying spells
- Trouble sleeping
- Aches and pains
- Bloating or weight gain
- Feeling down or depressed
- Angry outbursts
- Tender breasts
When should you see a doctor?
The mood swings observed due to the contraceptive pill are temporary and moderate in nature. If you happen to observe that mood swings are getting stronger, you could exercise, eat healthily or relax to calm them down. Some women even try changing lifestyle and do things that they enjoy the most. They admitted that getting involved in such things helped them get out of emotional up-downs.